Alert archive / California / Wind Advisories in 2008
Wind Advisory 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 25, 2008, 3:12 PM PDT for Inyo County, San Bernardino County, California; Esmeralda County, Nye County, Nevada. It took effect at Mar 25, 2008, 8:38 PM PDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2008, 3:12 PM PDT (22:12 UTC)
- In effect from
- Mar 25, 2008, 8:38 PM PDT
- Expired
- Mar 27, 2008, 4:00 AM PDT
- In force
- 31 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4233 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 252212 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 312 PM PDT TUE MAR 25 2008 ...STRONG WEST WINDS ACROSS PORTIONS OF INYO...WESTERN SAN BERNARDINO...ESMERALDA AND CENTRAL NYE COUNTY WEDNESDAY... .A PACIFIC STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST AND NORTHERN NEVADA WEDNESDAY WILL RESULT IN STRONG AND GUSTY WINDS ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN AN MOJAVE DESERT. CAZ519>521-260700- /O.UPG.KVEF.HW.A.0012.080326T1000Z-080327T0700Z/ /O.NEW.KVEF.WI.Y.0018.080326T1000Z-080327T0700Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 312 PM PDT TUE MAR 25 2008 ...WIND ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE EAST SLOPE OF THE SOUTHERN SIERRA...WHITE MOUNTAINS AND OWENS VALLEY WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE IN THE SIERRA AND WHITE MOUNTAINS. IN THE OWENS VALLEY... ESPECIALLY NEAR CANYON OPENINGS ALONG THE WESTERN FOOTHILLS WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH MAY OCCUR. THE WIND WILL PRODUCE AREAS OF BLOWING DUST OR SAND...ESPECIALLY NEAR OWENS LAKE. $$ CAZ523-260700- /O.UPG.KVEF.HW.A.0012.080326T1500Z-080327T0700Z/ /O.NEW.KVEF.WI.Y.0018.080326T1500Z-080327T0700Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 312 PM PDT TUE MAR 25 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR WESTERN SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH ARE POSSIBLE ACROSS THE WESTERN MOJAVE DESERT WEDNESDAY AND WEDNESDAY EVENING. THE WIND WILL PRODUCE AREAS OF BLOWING DUST OR SAND...ESPECIALLY NEAR DRY LAKE BEDS. $$ NVZ014-260700- /O.UPG.KVEF.HW.A.0012.080326T1800Z-080327T0700Z/ /O.NEW.KVEF.WI.Y.0018.080326T1800Z-080327T0700Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 312 PM PDT TUE MAR 25 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH ARE POSSIBLE ACROSS ESMERALDA AND CENTRAL NYE COUNTIES WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. THE WIND WILL PRODUCE AREAS OF BLOWING DUST OR SAND...ESPECIALLY NEAR DRY LAKE BEDS. $$ PIERCE
6 follow-up statements
000 WWUS75 KVEF 260338 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 838 PM PDT TUE MAR 25 2008 ...STRONG WEST WINDS ACROSS PORTIONS OF INYO...WESTERN SAN BERNARDINO...ESMERALDA AND CENTRAL NYE COUNTY WEDNESDAY... .A PACIFIC STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST AND NORTHERN NEVADA WEDNESDAY WILL RESULT IN STRONG AND GUSTY WINDS ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN AN MOJAVE DESERT. CAZ523-261200- /O.EXT.KVEF.WI.Y.0018.080326T0338Z-080327T0700Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 838 PM PDT TUE MAR 25 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT WEDNESDAY NIGHT... A WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PDT WEDNESDAY NIGHT FOR WESTERN SAN BERNARDINO COUNTY. WEST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH ARE POSSIBLE ACROSS THE WESTERN MOJAVE DESERT TONIGHT INTO WEDNESDAY EVENING. THE WIND WILL PRODUCE AREAS OF BLOWING DUST OR SAND... ESPECIALLY NEAR DRY LAKE BEDS. $$ CAZ519>521-261200- /O.CON.KVEF.WI.Y.0018.080326T1000Z-080327T0700Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 838 PM PDT TUE MAR 25 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA...THE OWENS VALLEY AND THE WHITE MOUNTAINS OF INYO COUNTY. WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE IN THE SIERRA AND WHITE MOUNTAINS LATER TONIGHT INTO EARLY WEDNESDAY NIGHT. IN THE OWENS VALLEY... ESPECIALLY NEAR CANYON OPENINGS ALONG THE WESTERN FOOTHILLS WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH MAY OCCUR. THE WIND WILL PRODUCE AREAS OF BLOWING DUST OR SAND...ESPECIALLY NEAR OWENS LAKE. MOTORISTS SHOULD BE ALERT FOR GUSTY CROSS WINDS THAT CAN MAKE DRIVING DIFFICULT. $$ NVZ014-261200- /O.CON.KVEF.WI.Y.0018.080326T1800Z-080327T0700Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 838 PM PDT TUE MAR 25 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT FOR ESMERALDA AND CENTRAL NYE COUNTIES. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH ARE POSSIBLE ACROSS ESMERALDA AND CENTRAL NYE COUNTIES FROM LATE WEDNESDAY MORNING INTO WEDNESDAY EVENING. THE WIND WILL PRODUCE AREAS OF BLOWING DUST OR SAND...ESPECIALLY NEAR DRY LAKE BEDS. $$ STACHELSKI
000 WWUS75 KVEF 260348 CCA NPWVEF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 838 PM PDT TUE MAR 25 2008 ...STRONG WEST WINDS ACROSS PORTIONS OF INYO...WESTERN SAN BERNARDINO...ESMERALDA AND CENTRAL NYE COUNTY TONIGHT INTO WEDNESDAY... .A PACIFIC STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST AND NORTHERN NEVADA WEDNESDAY WILL RESULT IN STRONG AND GUSTY WINDS ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. CAZ523-261200- /O.EXT.KVEF.WI.Y.0018.080326T0338Z-080327T0700Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 838 PM PDT TUE MAR 25 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT WEDNESDAY NIGHT... A WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PDT WEDNESDAY NIGHT FOR WESTERN SAN BERNARDINO COUNTY. WEST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH ARE POSSIBLE ACROSS THE WESTERN MOJAVE DESERT TONIGHT INTO WEDNESDAY EVENING. THE WIND WILL PRODUCE AREAS OF BLOWING DUST OR SAND... ESPECIALLY NEAR DRY LAKE BEDS. $$ CAZ519>521-261200- /O.CON.KVEF.WI.Y.0018.080326T1000Z-080327T0700Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 838 PM PDT TUE MAR 25 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA...THE OWENS VALLEY AND THE WHITE MOUNTAINS OF INYO COUNTY. WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE IN THE SIERRA AND WHITE MOUNTAINS LATER TONIGHT INTO EARLY WEDNESDAY NIGHT. IN THE OWENS VALLEY... ESPECIALLY NEAR CANYON OPENINGS ALONG THE WESTERN FOOTHILLS...WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH MAY OCCUR. THE WIND WILL PRODUCE AREAS OF BLOWING DUST OR SAND...ESPECIALLY NEAR OWENS LAKE. MOTORISTS SHOULD BE ALERT FOR GUSTY CROSS WINDS THAT CAN MAKE DRIVING DIFFICULT. $$ NVZ014-261200- /O.CON.KVEF.WI.Y.0018.080326T1800Z-080327T0700Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 838 PM PDT TUE MAR 25 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT FOR ESMERALDA AND CENTRAL NYE COUNTIES. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH ARE POSSIBLE ACROSS ESMERALDA AND CENTRAL NYE COUNTIES FROM LATE WEDNESDAY MORNING INTO WEDNESDAY EVENING. THE WIND WILL PRODUCE AREAS OF BLOWING DUST OR SAND...ESPECIALLY NEAR DRY LAKE BEDS. $$ STACHELSKI
000 WWUS75 KVEF 261852 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1152 AM PDT WED MAR 26 2008 ...STRONG WEST WINDS WILL CONTINUE ACROSS PORTIONS OF INYO...WESTERN SAN BERNARDINO...ESMERALDA AND CENTRAL NYE COUNTY FOR THE REST OF TODAY... .A PACIFIC STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST AND NORTHERN NEVADA WILL RESULT IN STRONG AND GUSTY WINDS ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. CAZ519>521-270000- /O.CON.KVEF.WI.Y.0018.000000T0000Z-080327T0700Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 1152 AM PDT WED MAR 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FOR WESTERN INYO COUNTY UNTIL MIDNIGHT PDT TONIGHT. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH WILL CONTINUE ACROSS PORTIONS OF WESTERN INYO COUNTY THIS AFTERNOON. EARLIER THIS MORNING SEVERAL AUTOMATED WIND SENSORS REPORTED PEAK WINDS OF 66 AND 69 MPH WEST OF INDEPENDENCE. ANOTHER SENSOR IN THE SOUTHERN OWENS VALLEY REPORTED A PEAK WIND OF 51 MPH. THE WIND MAY PRODUCE LOCAL AREAS OF BLOWING DUST OR SAND...ESPECIALLY NEAR OWENS LAKE. MOTORISTS SHOULD BE ALERT FOR GUSTY CROSS WINDS THAT CAN MAKE DRIVING DIFFICULT. $$ CAZ523-270000- /O.CON.KVEF.WI.Y.0018.000000T0000Z-080327T0700Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1152 AM PDT WED MAR 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT WESTERN SAN BERNARDINO COUNTY UNTIL MIDNIGHT PDT TONIGHT. STRONG WEST WINDS WILL CONTINUE TO OCCUR ACROSS WESTERN SAN BERNARDINO COUNTY THROUGH THIS EVENING. THE PEAK WIND GUST SO FAR TODAY AT BARSTOW-DAGGETT AIRPORT HAS BEEN 49 MPH. SEVERAL OTHER SENSORS NORTHWEST OF BARSTOW AND ON THE FORT IRWIN TRAINING BASE HAVE REPORTED PEAK WIND SPEEDS BETWEEN 50 AND 55 MPH. THE WIND WILL PRODUCE LOCAL AREAS OF BLOWING DUST OR SAND...ESPECIALLY NEAR DRY LAKE BEDS. $$ NVZ014-270000- /O.CON.KVEF.WI.Y.0018.000000T0000Z-080327T0700Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 1152 AM PDT WED MAR 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FOR ESMERALDA AND CENTRAL NYE COUNTY UNTIL MIDNIGHT PDT TONIGHT. THE WIND HAS STARTED TO INCREASE ACROSS CENTRAL NYE COUNTY. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 55 MPH ARE POSSIBLE ACROSS ESMERALDA AND CENTRAL NYE COUNTIES FROM THIS AFTERNOON AND EVENING. THE WIND WILL PRODUCE AREAS OF BLOWING DUST OR SAND...ESPECIALLY NEAR DRY LAKE BEDS. $$
000 WWUS75 KVEF 262151 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 251 PM PDT WED MAR 26 2008 ...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF INYO...WESTERN SAN BERNARDINO...ESMERALDA AND CENTRAL NYE COUNTY UNTIL MIDNIGHT... .A PACIFIC STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST AND NORTHERN NEVADA THIS EVENING WILL RESULT IN STRONG AND GUSTY WINDS ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THIS EVENING. CAZ519>521-270700- /O.CON.KVEF.WI.Y.0018.000000T0000Z-080327T0700Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 251 PM PDT WED MAR 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY FOR WESTERN INYO COUNTY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 55 MPH WILL CONTINUE ACROSS PORTIONS OF WESTERN INYO COUNTY THIS AFTERNOON AND EVENING. SEVERAL AUTOMATED WIND SENSORS NEAR INDEPENDENCE CONTINUE TO REPORT PEAK WIND SPEED AROUND 55 MPH. THE WIND MAY PRODUCE LOCAL AREAS OF BLOWING DUST OR SAND... ESPECIALLY NEAR OWENS LAKE. MOTORISTS SHOULD BE ALERT FOR GUSTY CROSS WINDS THAT CAN MAKE DRIVING DIFFICULT. $$ CAZ523-270700- /O.CON.KVEF.WI.Y.0018.000000T0000Z-080327T0700Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 251 PM PDT WED MAR 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY FOR WESTERN SAN BERNARDINO COUNTY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. STRONG WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 55 MPH WILL CONTINUE TO OCCUR ACROSS WESTERN SAN BERNARDINO COUNTY THROUGH THIS EVENING. THE PEAK WIND GUST SO FAR TODAY AT BARSTOW-DAGGETT AIRPORT HAS BEEN 49 MPH. SEVERAL OTHER SENSORS NORTHWEST OF BARSTOW AND ON THE FORT IRWIN TRAINING BASE HAVE REPORTED PEAK WIND SPEEDS BETWEEN 50 AND 55 MPH. THE WIND WILL PRODUCE LOCAL AREAS OF BLOWING DUST OR SAND...ESPECIALLY NEAR DRY LAKE BEDS. $$ NVZ014-270700- /O.CON.KVEF.WI.Y.0018.000000T0000Z-080327T0700Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 251 PM PDT WED MAR 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. SOUTHWEST TO WEST WINDS OF INCREASED ACROSS CENTRAL NYE AND ESMERALDA COUNTIES SINCE NOON. SUSTAIN WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 55 MPH ARE POSSIBLE THE REST OF THIS AFTERNOON AND EVENING. THE WIND WILL PRODUCE AREAS OF BLOWING DUST OR SAND...ESPECIALLY NEAR DRY LAKE BEDS. $$ PIERCE
000 WWUS75 KVEF 270647 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1147 PM PDT WED MAR 26 2008 ...STRONG WEST WINDS WILL CONTINUE ACROSS WESTERN SAN BERNARDINO COUNTY UNTIL 4 AM PDT... .A PACIFIC STORM SYSTEM MOVING ACROSS SOUTHERN IDAHO AND NORTHERN NEVADA TONIGHT WILL RESULT IN STRONG AND GUSTY WINDS ACROSS PARTS OF THE WESTERN MOJAVE DESERT TONIGHT. CAZ519>521-270800- /O.EXP.KVEF.WI.Y.0018.000000T0000Z-080327T0700Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 1147 PM PDT WED MAR 26 2008 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA...OWENS VALLEY AND THE WHITE MOUNTAINS OF INYO COUNTY. WINDS HAVE BEGUN TO DIMINISH ACROSS THE AREA BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ NVZ014-270800- /O.EXP.KVEF.WI.Y.0018.000000T0000Z-080327T0700Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 1147 PM PDT WED MAR 26 2008 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT FOR ESMERALDA AND CENTRAL NYE COUNTY. WINDS HAVE BEGUN TO DIMINISH ACROSS THE AREA BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ CAZ523-271100- /O.EXT.KVEF.WI.Y.0018.000000T0000Z-080327T1100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1147 PM PDT WED MAR 26 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PDT THURSDAY FOR WESTERN SAN BERNARDINO COUNTY. STRONG WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 55 MPH WILL CONTINUE TO OCCUR ACROSS WESTERN SAN BERNARDINO COUNTY THROUGH 4 AM PDT THURSDAY. LOCAL AREAS OF BLOWING DUST OR SAND...ESPECIALLY NEAR DRY LAKE BEDS...WILL BE POSSIBLE. MOTORISTS SHOULD BE ALERT FOR STRONG CROSSWINDS THAT CAN MAKE DRIVING DIFFICULT. $$ STACHELSKI
000 WWUS75 KVEF 271041 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 341 AM PDT THU MAR 27 2008 CAZ523-271145- /O.EXP.KVEF.WI.Y.0018.000000T0000Z-080327T1100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 341 AM PDT THU MAR 27 2008 ...WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING. WINDS WERE BEGINNING TO DECREASE ACROSS WESTERN SAN BERNARDINO COUNTY AS OF 3 AM AND ARE EXPECTED TO CONTINUE TO DECREASE EARLY THIS MORNING. THERE COULD STILL BE ISOLATED GUSTS NEAR 40 MPH UNTIL 6 AM BUT WINDS WILL GENERALLY BE IN THE 10 TO 20 MPH RANGE WITH GUSTS TO 30 MPH TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 25, 3:11 PM PDT, 1 minute earlier.
Area forecast discussion, Mar 25, 3:11 PM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
311 PM PDT TUE MAR 25 2008
.SYNOPSIS...AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE PACIFIC
NORTHWEST AND NORTHERN NEVADA TONIGHT AND WEDNESDAY. THE SYSTEM
WILL BRING STRONG AND GUSTY WINDS TO PORTIONS OF THE AREA TOMORROW
...ALONG WITH SLIGHTLY COOLER TEMPERATURES ON THURSDAY. AN EVEN
STRONGER SYSTEM MOVES INTO THE PACIFIC NORTHWEST FRIDAY WHICH WILL
LEAD TO ANOTHER ROUND OF GUSTY WINDS. TEMPERATURES WILL REMAIN
SEVERAL DEGREES ABOVE NORMAL THROUGH THE WEEKEND.
&&
.SHORT TERM...CIRRUS WILL CONTINUE TO STREAM INLAND ACROSS THE
FORECAST AREA TONIGHT AHEAD OF TROUGH MOVING INTO THE PACIFIC
NORTHWEST. TROUGH WILL CONTINUE ACROSS FAR NORTHERN NEVADA WEDNESDAY
AND FOR OUR AREA NO PRECIPITATION WILL OCCUR WITH ANY SHOWERS
STAYING NORTH OF THE I-80 CORRIDOR. AN INCREASE IN WIND SPEEDS WILL
BE THE ONLY CONCERN TOMORROW. CHANGED THE HIGH WIND WATCH FOR
WESTERN SAN BERNARDINO...WESTERN INYO...ESMERALDA AND CENTRAL NYE
COUNTIES OVER TO A WIND ADVISORY. DID NOT MAKE ANY CHANGES TO THE
START/END TIMES. SURFACE PRESSURE GRADIENT IS ON THE RISE THIS
AFTERNOON BETWEEN THE COAST AND GREAT BASIN. WIND ALREADY STARTING
TO GUST UP TO 30 MPH ACROSS WESTERN SAN BERNARDINO COUNTY AND CENTRAL
NEVADA. SURFACE PRESSURE GRADIENT WILL ONLY CONTINUE TO INCREASE
OVERNIGHT AND WEDNESDAY. 4 KM NMM CROSS SECTION NEAR INDEPENDENCE
INDICATES THAT IF ANY DOWNSLOPE EVENT OCCURS IT WILL MOST LIKELY
HAPPEN BETWEEN 3 AM AND NOON TOMORROW. AFTER THAT WIND SPEEDS
DECREASE AND ISENTROPES BECOME LESS PACKED NEAR THE RIDGETOP
INDICATIVE OF AN UNSTABLE ATMOSPHERE. THE SOUTHERN GREAT BASIN WILL
REMAIN UNDER A DRY WESTERLY FLOW ALOFT WEDNESDAY NIGHT AND THURSDAY
AS SHORTWAVE TROUGH CONTINUES EAST ACROSS NORTHERN UTAH AND
EVENTUALLY INTO WYOMING AND COLORADO. NOT LOOKING AT MUCH OF A COOL
DOWN THURSDAY BEHIND THE EXIT SHORTWAVE TROUGH AS ONLY WEAK COLD AIR
ADVECTION TAKES PLACE. SIMILAR AREAS TO THOSE TOMORROW WILL SEE
ANOTHER ROUND OF WIND ON FRIDAY AS ANOTHER STRONG TROUGH MOVES INTO
THE PACIFIC NORTHWEST.
.LONG TERM...MODELS STILL SOWING A BROAD TROUGH OVER THE AREA
SATURDAY AND SUNDAY WITH SEVERAL DISTURBANCES ROTATING THROUGH THE
PACIFIC NORTHWEST INTO THE UPPER MIDWEST. MAJORITY OF THE PRECIP IS
EXPECTED TO REMAIN NORTH OF THE AREA...HOWEVER THE BEST SHOT OF
SEEING MOISTURE EXTEND INTO THE CWA WILL BE SUNDAY AS A WEAK
DISTURBANCE MOVES THOUGH NORTHERN NEVADA. BOTH THE GFS AND ECMWF
SHOW A BAND OF MOISTURE FORMING OVER CENTRAL NYE AND LINCOLN
COUNTIES WHICH IS WHERE THE BEST FORCING IS LOCATED. MAY SEE SOME
RESIDUAL MOISTURE ON MONDAY...BUT MAJORITY OF THE AREA SHOULD BE
DRY. BY WEDNESDAY THE MODELS DIFFER SIGNIFICANTLY WITH THE ECMWF
SHOWING A SHORTWAVE TRACKING THROUGH NEVADA AND GENERATING QPF OVER
THE NORTHERN TWO THIRDS OF THE CWA. THE GFS HOWEVER KEEPS THE TROUGH
WELL WEST WITH RIDGING OVER THE AREA. TEMPERATURES WILL BE KEPT DOWN
SLIGHTLY AS THE TROUGH SITS OVER THE AREA...BUT ARE STILL EXPECTED
TO BE SLIGHTLY ABOVE NORMAL. ONLY MADE MINOR CHANGES TO THE EXTENDED
OVERALL.
&&
.AVIATION...FOR MCCARRAN...THE VALLEY WILL CONTINUE TO MAINLY SEE
LIGHT AND VARIABLE WINDS THROUGH 02Z MIXED WITH BRIEF EAST WINDS
AROUND 8 KNOTS. AFTER 02Z SOUTHWEST WINDS AROUND 6-8 KNOTS WILL
OCCUR AND CONTINUE OVERNIGHT. THERE WILL BE AN INCREASE IN SOUTHWEST
WINDS WEDNESDAY WITH SPEEDS GENERALLY BETWEEN 10-15 KNOTS FOR MUCH
OF THE DAY. MAINLY HIGH CLOUDS EXPECTED THROUGH WEDNESDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE
OVER PORTIONS OF SAN BERNARDINO COUNTY WITH SOUTHWEST WINDS OF 15 TO
25 MPH OVER SOUTHERN MOHAVE COUNTY THROUGH 03Z THIS EVENING.
ELSEWHERE WINDS ARE GENERALLY UNDER 12 KNOTS. WINDS WILL DECREASE
OVER MOST AREAS TONIGHT...BUT INCREASE WEDNESDAY INTO THE 16 TO 26
KNOT RANGE FROM THE SOUTHWEST TO WEST AS A WEAK FRONTAL BOUNDARY
APPROACHES THE AREA.
&&
.FIRE WEATHER...WINDS WILL INCREASE WEDNESDAY AND EXPECT FAIRLY
WIDESPREAD WIND GUSTS AROUND 35 MPH FOR MUCH OF THE AFTERNOON. THE
AIR MASS WILL REMAIN DRY WITH MINIMUM RELATIVE HUMIDITY VALUES
GENERALLY BELOW 15 PERCENT. ACCORDING TO THE FIRE DANGER
MAP...PRETTY MUCH THE ENTIRE FORECAST AREA IS IN HIGH TO EXTREME
FIRE DANGER. THE EXCEPTION OF COURSE WOULD BE WHERE SNOW COVERS THE
GROUND. ISSUED FIRE WEATHER WATCH FOR ALL ZONES EXCEPT THE COLORADO
RIVER ZONES WHERE WINDS WILL LIKELY REMAIN BELOW RED FLAG CRITERIA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NVZ460>465.
WIND ADVISORY FROM 11 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY
NIGHT FOR NVZ014.
AZ...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR AZZ102.
CA...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR CAZ226>228.
WIND ADVISORY FROM 3 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY
NIGHT FOR CAZ519>521.
WIND ADVISORY FROM 8 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY
NIGHT FOR CAZ523.
&&
PIERCE/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Mar 25, 4:44 AM PDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 444 AM PDT TUE MAR 25 2008 CAZ519>521-523-NVZ014-260500- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY- 444 AM PDT TUE MAR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL BRING INCREASING WINDS AS EARLY AS LATE TONIGHT. A HIGH WIND WATCH IS IN EFFECT BEGINNING LATE TONIGHT IN THE SIERRA AND WHITE MOUNTAINS AND THE OWENS VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG AND GUSTY WINDS ARE EXPECTED WEDNESDAY INTO WEDNESDAY EVENING AS A LOW PRESSURE SYSTEM MOVES ACROSS NORTHERN NEVADA. A HIGH WIND WATCH IS IN EFFECT WEDNESDAY AND WEDNESDAY EVENING. PLEASE REFER TO THE LATEST STATEMENT /RNONPWVEF/ FOR FURTHER DETAILS. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR WEDNESDAY AND WEDNESDAY EVENING DUE TO THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND HIGH TO EXTREME FIRE DANGER FOR AREAS NOT SNOW COVERED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ522-524>527-NVZ015>022-260500- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 444 AM PDT TUE MAR 25 2008 /444 AM MST TUE MAR 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL INCREASE WEDNESDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE PACIFIC NORTHWEST AND NORTHERN NEVADA. A FIRE WEATHER WATCH IS IN EFFECT FOR MOST OF THE AREA FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING DUE TO THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND HIGH TO EXTREME FIRE DANGER FOR AREAS NOT SNOW COVERED. THE FIRE WEATHER WATCH IS NOT IN EFFECT FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY AS WINDS ARE EXPECTED TO REMAIN BELOW RED FLAG CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:58 AM PDT | Fire Weather Watch | VEF | Inyo, San Bernardino, Tulare | 43 hr |
Nearby
Wind Advisories in California, 2008Wind Advisories in Nevada, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.